Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 3, 2015, 3:46 PM PDT for Elko County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2015, 3:46 PM PDT (22:46 UTC)
- Expired
- Jun 3, 2015, 4:30 PM PDT
- In force
- 44 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:10 PM PDT, 36 minutes earlier.
Area forecast discussion, Jun 3, 3:10 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT WED JUN 3 2015 .SYNOPSIS...LOW PRESSURE IN CALIFORNIA WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP OVER NORTHWEST NEVADA THURSDAY AFTERNOON. INCREASING TROPICAL MOISTURE WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST ACROSS NORTHERN NEVADA...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH THE UPCOMING WEEKEND. && .UPDATE...MUCH DRIER AIR PUNCHING IN BEHIND SHORTWAVE, ENDING THE THREAT OF THUNDERSTORMS WEST OF THE RUBY MTNS. UPDATED THE FORECAST THIS EVENING TO REMOVE POPS FROM THESE ZONES, WHILE INCREASING THEM EAST OF U.S. HIGHWAY 93. STORMS ACROSS EASTERN ELKO COUNTY WILL POSE A PRIMARY THREAT OF STRONG GUSTY OUTFLOW WINDS AND BLOWING DUST FOR THE NEXT COUPLE HOURS. TURNER && .PREV DISCUSSION... /ISSUED AT 220 PM / SYNOPSIS...LOW PRESSURE IN CALIFORNIA WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP OVER NORTHWEST NEVADA THURSDAY AFTERNOON. INCREASING TROPICAL MOISTURE WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST ACROSS NORTHERN NEVADA...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH THE UPCOMING WEEKEND. SHORT TERM...TONIGHT THROUGH FRIDAY. SHORTWAVE CLEARLY EVIDENT ON INFRARED SATELLITE THIS AFTERNOON, PASSING THROUGH NE NEVADA ON SCHEDULE. MOISTURE IS LIMITED, WITH PRECIPITABLE WATER NEAR OR LESS THAN 0.50 INCH. STILL, CAPE NEAR 500 J/KG AND EFFECTIVE BULK SHEAR NEAR 30 KTS WILL BE ENOUGH TO ORGANIZE SOME HIGH-BASED MULTICELL STORMS, MAINLY ACROSS ELKO COUNTY, INTO THIS EVENING. WITH A DRY BOUNDARY /SURFACE DEWPOINTS ONLY IN THE LOW TO MID 30S/ CONCERN FROM THUNDERSTORMS THROUGH SUNSET WILL BE STRONG OUTFLOW WINDS. CONVECTION WILL WANE QUICKLY AFTER SUNSET. TONIGHT...PACIFIC TROUGH CLOSES OFF TO A 565 DM CIRCULATION NEAR SAN FRANCISCO BY 5 AM. WITH THIS EVOLUTION, DIVERGENCE ALOFT WILL INCREASE WITH TIME ACROSS NORTHERN NEVADA TONIGHT. CLOUDS WILL PERSIST, LOWER AND THICKEN, AND ISOLATED RAIN SHOWERS ARE EXPECTED MAINLY ACROSS THE NORTHERN AND WESTERN ZONES OVERNIGHT. CLOUDS AND MOISTURE WILL KEEP TEMPERATURES MILD, WITH SOME VALLEYS REMAINING ABOVE 50 DEGREES THURSDAY MORNING. THURSDAY...LOW PRESSURE SINKS SLOWLY SOUTH ALONG THE CALIFORNIA COAST, WITH STRONG DIFFLUENCE ALOFT PERSISTING ACROSS NORTHERN NEVADA. MODELS ARE UNANIMOUS, FORECASTING THUNDERSTORMS TO REDEVELOP MAINLY ACROSS ELKO, LANDER AND HUMBOLDT COUNTIES THURSDAY AFTERNOON. NAM FORECASTS STRONG INSTABILITY IN THESE ZONES STARTING AROUND NOON, WITH LIFTED INDEX AS LOW AS -7C AND WIDESPREAD CAPE OF 500-1000 J/KG. MOISTURE QUALITY WILL IMPROVE, WITH PW INCREASING TO 0.50-0.75 INCH, WITH THE HIGHEST AMOUNTS IN HUMBOLDT COUNTY. SURFACE DEWPOINTS PROGGED TO HOLD IN THE LOWER 40S. IN ADDITION TO MOISTURE AND INSTABILITY, THURSDAY'S CONVECTION WILL BE DEVELOPING IN A SHEARED ENVIRONMENT, ALLOWING STORMS TO EVOLVE INTO ORGANIZED MULTICELL OR SUPERCELL STRUCTURES. PRIMARY CONCERN THAT MAY ENHANCE THUNDERSTORM INTENSITY IS A NE/SW ORIENTED STATIONARY BOUNDARY, THAT WILL HELP ORGANIZE STORMS WITH ITS ENHANCED VORTICITY, TEMPERATURE GRADIENTS, AND MOISTURE CONVERGENCE. ALL OF THIS SAID, THE POTENTIAL FOR SEVERE WEATHER EXISTS NW OF AN AUSTIN-RUBY MTNS-JARBIDGE LINE THURSDAY AFTERNOON, AND ADDED ENHANCED WIND/HAIL WORDING IN THE GRIDS. AGAIN, EXPECT CONVECTION TO BE DIURNALLY-DRIVEN, AND END ABRUPTLY AROUND SUNSET. FRIDAY...CLOSED UPPER LOW IN CALIFORNIA CONTINUES TO SINK SOUTHWARD, WHICH WILL DECREASE THE DYNAMICS SOME ACROSS NEVADA. STILL, CONFIDENT THAT SCATTERED THUNDERSTORMS WILL REDEVELOP ONCE AGAIN IN THE AFTERNOON, WITH NAM FORECASTING A STRONG INSTABILITY AXIS FROM NEAR MOUNTAIN CITY TO BATTLE MOUNTAIN BY NOON. STORMS EXPECT TO DEVELOP ALONG THIS CORRIDOR, AND THEN DRIFT NW INTO HUMBOLDT COUNTY FRIDAY AFTERNOON. DRIER AIR, WITH PW NEAR OR LESS THAN 0.25 INCH, EXPECTED TO PUNCH INTO THE SE CWA, SO FEW IF ANY STORMS, AND HIGHER-BASED AND DRIER AT THAT, EXPECTED ACROSS NYE AND WHITE PINE COUNTIES. TURNER LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROUGH ENERGY OVER NEVADA THROUGH THE WEEKEND WILL LEAD TO CONTINUED SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST OF THE REGION. STRONGEST AND WETTEST STORMS THIS WEEKEND ARE EXPECTED TO BE ACROSS NORTHERN NEVADA WHERE THERE IS MORE AVAILABLE MOISTURE AND INSTABILITY. SHEAR INCREASES ACROSS NORTHERN NEVADA SUNDAY AFTERNOON...WITH DEW POINTS STILL IN THE MID TO UPPER 40S OVER NORTH-CENTRAL NEVADA. BEST CHANCE FOR SEVERE THUNDERSTORM ACTIVITY THIS WEEKEND LOOKS TO BE ON SUNDAY...OVER THE EASTERN HALF OF HUMBOLDT COUNTY...ACROSS NORTHERN LANDER AND EUREKA COUNTIES...AND OVER THE WESTERN HALF OF ELKO COUNTY. TAIL END OF EXITING UPPER LEVEL JET ENERGY SITS OVER ELKO COUNTY MONDAY AFTERNOON...WHERE THERE MAY STILL BE ENOUGH MOISTURE...SHEAR...AND INSTABILITY FOR SOME MORE STRONG THUNDERSTORM ACTIVITY. TS EXPECTED TO REMAIN ISOLATED OVER MAINLY JUST EXTREME NORTHERN NEVADA TUESDAY AFTERNOON...HOWEVER BY WEDNESDAY MAY SEE INCREASED AREAL COVERAGE OF STORMS EXPANDING SOUTH INTO CENTRAL NEVADA. AS FOR TEMPERATURES...WITH THE TROUGH OVER THE REGION THIS WEEKEND LOWS WILL GENERALLY BE IN THE 40S...WITH HIGHS IN THE 70S. AS THE TROUGH EXITS EAST NEXT WEEK AFTERNOON HIGHS WILL CLIMB INTO THE LOWER 80S FOR VALLEY LOCATIONS...WITH OVERNIGHT LOWS RISING INTO THE UPPER 40S TO LOWER 50S. AVIATION...THUNDERSTORMS WILL CONTINUE OVER NORTHEASTERN NEVADA THIS AFTERNOON AND EARLY EVENING WITH A CHANCE OF TS AT KEKO...AND A SLIGHT CHANCE AT KELY...THOUGH LIKELY FOCUSED NORTH AND EAST OF KELY. AS FOR WESTERN NEVADA...STORMS ARE EXPECTED TO REMAIN NORTH AND EAST OF KWMC...AND WELL NORTH OF KTPH. BIG CHANGES ON THURSDAY...WITH STRONG STORMS EXPECTED BETWEEN KWMC AND KEKO. KTPH MAY HAVE STORMS OR OUTFLOW WINDS APPROACH FROM THE NORTH ON THURSDAY...WHILE KELY SHOULD REMAIN STORM FREE. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
In the hours before
Special weather statement, Jun 3, 2:12 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 212 PM PDT WED JUN 3 2015 NVZ034-038-039-032200- SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- 212 PM PDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 300 PM PDT... AT 211 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUBY VALLEY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUBY VALLEY...CLOVER VALLEY...SECRET PASS AND ANGEL LAKE. LAT...LON 4074 11519 4088 11532 4105 11505 4087 11488 TIME...MOT...LOC 2111Z 239DEG 49KT 4085 11518 TURNER
Special weather statement, Jun 3, 2:30 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT WED JUN 3 2015 NVZ031-034-038-039-032215- SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-NORTHERN ELKO COUNTY NV- 230 PM PDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 315 PM PDT... AT 229 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WELLS...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE FROM THIS STORM...ALONG WITH AREAS OF BLOWING DUST. LOCATIONS IMPACTED INCLUDE... WELLS AND MOOR SUMMIT. INTERSTATE 80 NEAR WELLS. U.S. HIGHWAY 93 NEAR WELLS. LAT...LON 4103 11497 4117 11508 4131 11494 4115 11473 TIME...MOT...LOC 2129Z 239DEG 49KT 4114 11494 TURNER
Special weather statement, Jun 3, 2:41 PM PDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
241 PM PDT WED JUN 3 2015
NVZ031-032230-
NORTHERN ELKO COUNTY NV-
241 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
330 PM PDT...
AT 239 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF JARBIDGE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM. SMALL HAIL IS
POSSIBLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL ELKO
COUNTY. IMPACTS EXPECTED BETWEEN JARBIDGE AND JACKPOT.
LAT...LON 4186 11470 4166 11519 4182 11531 4200 11502
4200 11490
TIME...MOT...LOC 2139Z 239DEG 48KT 4179 11516
TURNERLocal storm report, Jun 3, 2:43 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
243 PM PDT WED JUN 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 1 NNE WELLS 41.13N 114.94W
06/03/2015 M0.50 INCH ELKO NV TRAINED SPOTTER
PEA SIZE HAIL...WITH SOME LARGER HAILSTONES
MIXED IN.
&&
JRMSpecial weather statement, Jun 3, 3:07 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
307 PM PDT WED JUN 3 2015
NVZ031-032245-
NORTHERN ELKO COUNTY NV-
307 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
345 PM PDT...
AT 305 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF CONTACT...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO NEAR 55 MPH ARE LIKELY WITH THIS STORM. AREAS OF
BLOWING DUST AND REDUCED VISIBILITY CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
JACKPOT.
U.S. HIGHWAY 93 NEAR JACKPOT.
LAT...LON 4191 11454 4188 11453 4175 11499 4175 11504
4191 11512 4200 11493 4200 11465
TIME...MOT...LOC 2205Z 239DEG 49KT 4188 11497
TURNERSpecial weather statement, Jun 3, 3:08 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT WED JUN 3 2015 NVZ031-033-039-032300- SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- NORTHERN ELKO COUNTY NV- 308 PM PDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 400 PM PDT... AT 307 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PEQUOP SUMMIT...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OASIS AND INTERSTATE 80 NEAR PEQUOP SUMMIT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4083 11470 4097 11481 4130 11450 4106 11421 TIME...MOT...LOC 2207Z 224DEG 21KT 4097 11464 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jun 3, 1:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 3, 2:01 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 31 min |
| Jun 3, 2:12 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jun 3, 2:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Jun 3, 2:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jun 3, 3:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jun 3, 3:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 30 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.